To the top

Page Manager: Webmaster
Last update: 9/11/2012 3:13 PM

Tell a friend about this page
Print version

An adaptive finite elemen… - University of Gothenburg, Sweden Till startsida
Sitemap
To content Read more about how we use cookies on gu.se

An adaptive finite element method in quantitative reconstruction of small inclusions from limited observations

Journal article
Authors John Bondestam Malmberg
Larisa Beilina
Published in Applied Mathematics and Information Sciences
Volume 12
Issue 1
Pages 1-19
ISSN 1935-0090
Publication year 2018
Published at Department of Mathematical Sciences
Pages 1-19
Language en
Links https://doi.org/10.18576/amis/12010...
Keywords Adaptivity, Coefficient inverse problem, Finite element approximation
Subject categories Applied mathematics

Abstract

We consider a coefficient inverse problem to determine the dielectric permittivity in Maxwell's equations, with data consisting of boundary measurements. The true dielectric permittivity is assumed to belong to an ideal space of very fine finite elements. The problem is treated using a Lagrangian approach to the minimization of a Tikhonov functional, where an adaptive finite element method forms the basis of the computations. A new a posteriori error estimate for the norm of the error in the reconstructed permittivity is derived. The adaptive algorithm is formulated and tested successfully in numerical experiments for the reconstruction of two, three, and four small inclusions with low contrast, as well as the reconstruction of a superposition of two Gaussian functions.

Page Manager: Webmaster|Last update: 9/11/2012
Share:

The University of Gothenburg uses cookies to provide you with the best possible user experience. By continuing on this website, you approve of our use of cookies.  What are cookies?